Alert archive / New York / Beach Hazards Statements in 2022
Beach Hazards Statement 10, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 25, 2022, 4:30 AM EDT for 5 counties in New York. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2022, 4:30 AM EDT (08:30 UTC)
- Expired
- Jul 25, 2022, 10:13 PM EDT
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted.
304 WHUS41 KBUF 250830 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 430 AM EDT Mon Jul 25 2022 NYZ003>007-251630- /O.NEW.KBUF.BH.S.0010.220725T0830Z-220726T0300Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 430 AM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JLA
3 follow-up statements
321 WHUS41 KBUF 251427 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1027 AM EDT Mon Jul 25 2022 NYZ003>007-252230- /O.CON.KBUF.BH.S.0010.000000T0000Z-220726T0300Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 1027 AM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
482 WHUS41 KBUF 252035 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 435 PM EDT Mon Jul 25 2022 NYZ003>007-260300- /O.CON.KBUF.BH.S.0010.000000T0000Z-220726T0300Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 435 PM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
783 WHUS41 KBUF 260213 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1013 PM EDT Mon Jul 25 2022 NYZ003>007-260315- /O.CAN.KBUF.BH.S.0010.000000T0000Z-220726T0300Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 1013 PM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 25, 2:47 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 25, 2:47 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
247 AM EDT Mon Jul 25 2022
.SYNOPSIS...
Cold front sweeps into our area through daybreak allowing most of
the showers and thunderstorms to end. Cooler and drier conditions
arrive behind the front later today through Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe watch continues with some reports of severe weather last
couple hours, especially over southern Tier. As expected have also
seen some instances of training with heavy rainfall given small MBE
vectors and PWATs up to 2 inches. Cold front is just arriving over
northwest Niagara Frontier and will continue southeast rest of the
early morning hours, ending showers and thunderstorms from northwest
to southeast.
By daybreak the last of the showers will be exiting our eastern
zones...with clearing commencing towards the west. As high pressure
builds toward our region we should become mostly sunny through the
afternoon with comfortable levels of humidity returning as dewpoints
fall into the mid to upper 50s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
High pressure will continue to track toward the region through
Tuesday, eventually becoming centered over western New York by
Tuesday afternoon. The high along with associated dry air will
provide fair weather through Tuesday night.
Dry weather will likely continue to start the day Wednesday, but
should start to clouds increase with chances for showers starting to
arrive by afternoon as the high slides off to the east towards the
New England coast and a surface warm front starts to approach the
lower Great Lakes.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Warm front should be through much of the area Thursday, but could
continue to see additional showers and perhaps a thunderstorm as
cold front moves through on Thursday. Though the cold front will
clear the area by Friday morning, active weather may persist until
the main trough axis finally swings through the eastern Great Lakes
Friday afternoon. Surface high pressure building in its wake leaving
us with mainly dry weather for the weekend.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Cold front crosses early this morning. Showers and a few
thunderstorms will continue settling southeastward ahead of the
front. Ceilings have lowered to IFR to lower MVFR from IAG and BUF
to JHW. Similar trend will occur at ROC and ART next few hours.
IFR ceiling heights will continue for several hours across the
Southern Tier.
Behind the front Monday morning and then through the day VFR flight
conditions will prevail with a gusty westerly wind.
Outlook...
Tuesday...Mainly VFR.
Wednesday...VFR but a chance of showers and thunderstorms in the
afternoon.
Thursday and Friday...VFR but a chance of showers.
&&
.MARINE...
Brisk southwest winds will continue early this morning on Lake Erie.
Small Craft Advisories are in effect. West to southwest winds
shifting west will kick up a chop over Lake Ontario into this
morning with conditions possibly exceeding Small Craft Advisory
criteria.
In addition to winds and waves, a few more thunderstorms will impact
eastern Lake Ontario through daybreak.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
LEZ040-041.
&&
SYNOPSIS...TMA
NEAR TERM...JLA/TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JLA/Thomas
MARINE...JLA/TMAHazardous weather outlook, Jul 25, 3:34 AM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 334 AM EDT Mon Jul 25 2022 NYZ004>006-008-013-014-019>021-260745- Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany- 334 AM EDT Mon Jul 25 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms early this morning will be capable of producing gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-007-010>012-085-260745- Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Wyoming- Southern Erie- 334 AM EDT Mon Jul 25 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260745- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 334 AM EDT Mon Jul 25 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Local storm report, Jul 25, 12:11 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1211 AM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM MARINE TSTM WIND 2 NW DUNKIRK 42.50N 79.35W
07/24/2022 M54 MPH LEZ041 NY C-MAN STATION
&&
JLASpecial weather statement, Jul 25, 1:01 AM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
101 AM EDT Mon Jul 25 2022
NYZ003-004-011>014-250530-
Ontario NY-Livingston NY-Wyoming NY-Wayne NY-Genesee NY-Monroe NY-
101 AM EDT Mon Jul 25 2022
...Strong thunderstorms will impact portions of southwestern Wayne,
Wyoming, Livingston, southeastern Genesee, southern Monroe and
western Ontario Counties through 130 AM EDT...
At 100 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Avon to Mount Morris to 10 miles east of
Arcade. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chili, Geneseo, Fairport, Dansville, Brighton, Letchworth State Park,
Henrietta, Le Roy, Perry, Palmyra, Warsaw, Avon, Mount Morris,
Victor, Honeoye Falls, Pavilion, Conesus, Bristol, Caledonia and
Lima.
This includes the following highways...
Interstate 390 between exits 4 and 12.
Interstate 90 between exits 46 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
western New York.
&&
LAT...LON 4254 7846 4286 7819 4311 7784 4309 7720
4258 7749 4258 7766 4254 7766 4252 7772
TIME...MOT...LOC 0500Z 268DEG 37KT 4291 7777 4272 7788 4256 7826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSHSpecial weather statement, Jul 25, 1:44 AM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Buffalo NY
144 AM EDT Mon Jul 25 2022
NYZ003-011>014-250630-
Ontario NY-Livingston NY-Wyoming NY-Genesee NY-Monroe NY-
144 AM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of eastern Wyoming,
Livingston, southeastern Genesee, southwestern Monroe and Ontario
Counties through 230 AM EDT...
At 142 AM EDT, Doppler radar was tracking several strong
thunderstorms over the western Finger Lakes region that are moving
east at 40 to 50 mph.
HAZARD...Winds in excess of 40 mph and rainfall of one to two inches.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Batavia, Canandaigua, Geneseo, Letchworth State Park, Le Roy, Perry,
Warsaw, Avon, Mount Morris, Victor, Honeoye Falls, Pavilion, Conesus,
Bristol, Caledonia, Lima, Clifton Springs, Phelps, Bloomfield and
Naples.
This includes the following highways...
Interstate 390 between exits 6 and 11.
Interstate 90 between exits 44 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
western New York.
&&
LAT...LON 4258 7833 4300 7821 4301 7700 4276 7720
4276 7732 4267 7737 4260 7737
TIME...MOT...LOC 0542Z 261DEG 43KT 4276 7742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSHLocal storm report, Jul 25, 1:55 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
155 AM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND DMG 6 NNE SINCLAIRVILLE 42.33N 79.20W
07/24/2022 CHAUTAUQUA NY 911 CALL CENTER
TREES DOWN IN CHARLOTTE TOWNSHIP.
1207 AM TSTM WND DMG 1 NNW GERRY 42.21N 79.26W
07/25/2022 CHAUTAUQUA NY 911 CALL CENTER
TREES DOWN BLOCKING ROUTE 60 BETWEEN GERRY
AND SINCLAIRVILLE.
&&Special weather statement, Jul 25, 3:25 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
325 AM EDT Mon Jul 25 2022
NYZ006>008-250800-
Jefferson NY-Oswego NY-Lewis NY-
325 AM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of southeastern
Jefferson, central Lewis and northeastern Oswego Counties through 400
AM EDT...
At 325 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Barnes Corners, or 16 miles east of Sandy Island
Beach State Park, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lowville, Barnes Corners, Whetstone Gulf State Park, Denmark, New
Bremen, Watson, Martinsburg, Greig, Copenhagen, Croghan, Castorland,
Worth, Belfort, Smartville, Bellwood, Kirschnerville, Rector, Beaver
Falls, Indian River and Brantingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4354 7595 4371 7605 4407 7538 4371 7514
TIME...MOT...LOC 0723Z 247DEG 45KT 4368 7587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WelchSpecial weather statement, Jul 25, 3:30 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Buffalo NY
330 AM EDT Mon Jul 25 2022
NYZ020-250815-
Cattaraugus NY-
330 AM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of northern Cattaraugus
County through 415 AM EDT...
At 329 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Ashford Hollow, or 11 miles northwest of
Salamanca, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashford, Arcade, Franklinville, Ashford Hollow, Yorkshire, New
Albion, Napoli, Little Valley, Delevan, East Otto, Cattaraugus, Otto,
Lyndon, Ellicottville, Lime Lake-Machias, Farmersville Station,
Cattaraugus County Landfill, West Valley and Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4235 7898 4249 7870 4247 7870 4249 7867
4251 7860 4251 7857 4253 7849 4253 7847
4252 7846 4252 7831 4231 7831 4218 7889
TIME...MOT...LOC 0729Z 247DEG 32KT 4230 7883
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:06 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 24, 9:01 PM EDT | Special Weather Statement | BUF | Erie | 29 min |
| Jul 24, 9:24 PM EDT | Special Marine Warning | BUF | 96 min | |
| Jul 24, 10:10 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jul 24, 10:50 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 24, 10:53 PM EDT | Special Marine Warning | BUF | 67 min | |
| Jul 24, 11:24 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 66 min |
| Jul 24, 11:57 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Genesee, Livingston, Monroe and 1 more | 63 min |
| Jul 25, 12:17 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 29 min |
| Jul 25, 12:31 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua | 59 min |
| Jul 25, 12:51 AM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 25, 1:01 AM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 29 min |
| Jul 25, 1:17 AM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 58 min |
| Jul 25, 1:20 AM EDT | Flash Flood Warning | BUF | Chautauqua, Erie, Wyoming | 3 hr |
| Jul 25, 1:26 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 79 min |
| Jul 25, 1:36 AM EDT | Special Marine Warning | BUF | 24 min | |
| Jul 25, 1:44 AM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wyoming | 46 min |
| Jul 25, 2:01 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 59 min |
| Jul 25, 3:25 AM EDT | Special Weather Statement | BUF | Lewis | 35 min |
| Jul 25, 3:30 AM EDT | Special Weather Statement | BUF | Cattaraugus | 45 min |
| Jul 25, 4:29 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Jul 25, 4:31 AM EDT | Special Weather Statement | BUF | Livingston | 29 min |
| Jul 25, 5:02 AM EDT | Special Weather Statement | BUF | Oswego | 28 min |
Nearby
Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.